The Hyperacusis Network Message Board
Sign up Latest Topics
 
 
 


Reply
  Author   Comment  
Estren

Registered:
Posts: 30
Reply with quote  #1 
I've made repeated threads here about aspects of my struggle with hyperacusis/tinnitus. Suffice to say, I feel like I for the most part am approaching recovery. I experienced a threshold increase later last year per a sort of parameter of how bad my H is per someone that made it the worst it's ever been, and the tinnitus pervasively noticeable to a degree it's never been in my life. Much of earlier this year revolved around struggling with it, and it wasn't until I stopped wearing protection at all per suggestion of a specialist around the end of April that I saw improvement, which turned out to be pretty rapid. My tolerance ended up the best it'd ever been since I developed this, and the only thing that really seemed to persist was the increased tinnitus. I've had tinnitus since I was very young, but it's never been noticeable. Even after this improvement, it remained much the same as it had been since the fall.

Things continued to improve, until I took an amitriptyline for insomnia a month ago. That honestly seemed to cause it to regress. Even though my broad tolerance was the same, some major aspects went back to how they were beforehand. I think it was largely coincidental, and thought the amitriptyline had little to do with it. It wasn't until I took another several days ago I saw exacerbation again. That too has largely subsided, but this medication clearly effected it.

At this point, all I can see doing is avoiding taking medications like amitriptyline and avoiding caffeine. There doesn't seem to be much else I can do other than just wait. But I don't know if that's really enough for me at this point. I expected this sometime ago to last a full two years, but it's getting to the point where I'm having serious difficulty handling it anymore. The first third of this year largely revolved around this, and seeing this partial regression has really gotten me down. It's absolutely f*cking maddening how this refuses to go away. It's like it taunted me with the rapid improvement I saw earlier this summer. It wants to drag this out as much as possible. And it could be even longer than 2 years. I can't believe I still have to go through more of this.

I also want to make absolutely sure nothing like this ever happens again. I know what triggered it, and I'm going to cautiously test the audio equipment that triggered it. I'll either physically disable the features that led to this or sell it. And I'd like to know if I'm at all at increased risk for this. The last audio test I had showed no hearing loss, despite all this, and I'm wondering if there's something else I should be on the look out for.

I'm probably rambling with posting this thread, but I'm just at wit's end. I guess I'd like to know if what I'm describing is typical for people who are approaching recovery- apparent, borderline recovery, then a regression beforehand. And what I should keep a look out for from here on out.
0
cactus

Registered:
Posts: 87
Reply with quote  #2 
Recovery can be very slow at times, but it gets better. A lot of people here struggled for 2+ years, some even close to 5, before H completely went away. Long before that however you will already notice the improvement and get parts of your life back (although the fear etc. might remain to a certain degree until H is completely gone). I am glad you are approaching recovery, just give it time, be patient and diligent moving forward. 
0
EDogg

Registered:
Posts: 167
Reply with quote  #3 
Hi Estren,

“Approaching recovery” is a good thing! It sounds like you are generally headed in the right direction. Try to be patient with yourself; look at it in terms of the long game. Recovery seems to be this sinusoidal fluctuation of improvement and setback, yet with a gradual upwards slope, that may take multiple years to reach significant or complete recovery.

You use the words: “it taunted me”, “ it wants to drag this out”, where it seems like you view hyperacusis as the antagonist, as an entity that wants to make you suffer. Perhaps try to think about hyperacusis as part of you, like an injured limb, that you are nursing back to health. Your auditory system wants to heal; the body is always striving to obtain homeostasis. The drive to heal is quite strong and innate. With the auditory system, which is part of the brain, it takes some time and patience on our part. Keep nourishing your ears with sounds that are pleasant. Like cactus said - be patient, give it time, and keep at it.

EDogg
0
rodmccain

Registered:
Posts: 221
Reply with quote  #4 
Estren,

If  you find you NEED a medication, try a Benzo.  They do not negatively effect my T or LOUDNESS H at all. 

I can not take antidepressants, because they DO effect my conditions negatively.  Everyone is different though.  The good thing is, if it really is the med, it should subside after you stop taking it. It may take a few days to a week,  depending on how long you have been taking of course.  

Wishing  you the best!

Kathy Mccain
0
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.



This message board is for informational purposes only. It is not intended to substitute for any medical advice. MANDATORY BOARD ETIQUETTE: 1. No personal attacks. 2. No profanity or use of inappropriate usernames. 3. No self solicitation of goods or services. 4 No discriminatory remarks based on race, gender, or religion. 5. Prohibitive postings include the following: discussing or suggesting the intent to end one's life, moderating or actions made by the moderators, and/or revealing personal information (full names, address, phone number). Rule infraction may result in either a warning or ban, depending on the severity. Kindness matters.